MAUDE Adverse Event Report: ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)
Catalog Number 01985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The review of the batch manufacturing records was conducted, and the batch met all finished goods release criteria.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a hysteroscopy on (b)(6) 2019 and the electrosurgical device was used.It was also reported that hand loop broke during the surgical procedure.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/29/2019.Summary: the device has not been returned for evaluation in its original packaging and has been used.The device as presented clearly shows that the arms of the active tip electrode have snapped at the point where the loop goes into the vertical bend.The condition of the fracture face of the active tip suggests a brittle failure with no obvious signs of mechanical damage or reduction in cross-sectional diameter.The loop has also been eroded behind the fracture face.Instances of similar failures have been seen historically, with the failure location, mode and method indicating failure due to surface (hydrogen) embrittlement.Ifu advising the user not to operate the electrode in the beak of the sheath.

Brand Name
VERSAPOINT ANGLED LOOP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8359872
Report Number2210968-2019-78997
Device Sequence Number19404472
Product Code HIH
UDI-Device Identifier10705031001008
UDI-Public10705031001008
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number01985
Device Lot NumberUGY1801229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date04/29/2019
Patient Sequence Number1